Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 4, NWS Miami, FL

April 1, 2013Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 1, 2013, 1:53 PM EDT for Miami-Dade County, Florida. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2013, 1:53 PM EDT (17:53 UTC)
Expired
Apr 1, 2013, 2:45 PM EDT
In force
52 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 36 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 2:00 PM EDTHAIL 0.885 Nne Downtown Miami, FLNICKEL SIZED HAIL WAS REPORTED BY AN OFF DUTY NWS EMPLOYEE AT THE INTERSECTION NE 69TH ST AND BISCAYNE BLVD.
Apr 1, 2:00 PM EDTHAIL 0.88Little Havana, FLNICKEL SIZED HAIL WAS REPORTED BY AN OFF DUTY NWS EMPLOYEE AT THE INTERSECTION NE 69TH ST AND BISCAYNE BLVD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WUUS52 KMFL 011753
SVRMFL
FLC086-011845-
/O.NEW.KMFL.SV.W.0004.130401T1753Z-130401T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
153 PM EDT MON APR 1 2013

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 245 PM EDT

* AT 152 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LIBERTY CITY...AND MOVING EAST AT 15 MPH.

* THE STORM WILL AFFECT...
  LIBERTY CITY...
  LITTLE HAITI...
  MIAMI SHORES...
  MIAMI BEACH...
  NORTH BAY VILLAGE...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

&&

LAT...LON 2589 8011 2577 8012 2577 8013 2577 8014
      2578 8015 2583 8014 2585 8015 2588 8015
      2584 8017 2576 8018 2576 8026 2584 8031
      2594 8012 2590 8010
TIME...MOT...LOC 1753Z 254DEG 15KT 2582 8023

$$

GREGORIA
2 follow-up statements
105 
WWUS52 KMFL 011806
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
206 PM EDT MON APR 1 2013

FLC086-011845-
/O.CON.KMFL.SV.W.0004.000000T0000Z-130401T1845Z/
MIAMI-DADE FL-
206 PM EDT MON APR 1 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHEASTERN MIAMI-DADE COUNTY...

AT 201 PM EDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED 
NICKEL SIZED HAIL AT NE 69TH AND BISCAYNE BOULEVARD. 
LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH IS POSSIBLE
WITH THIS STORM. THIS STORM WAS LOCATED NEAR LITTLE HAITI...MOVING 
EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH MIAMI...
MIAMI BEACH...
BAY HARBOR ISLANDS...
BAL HARBOUR...
AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2589 8011 2577 8012 2577 8014 2578 8015
      2583 8014 2585 8015 2588 8015 2584 8017
      2579 8018 2578 8020 2587 8023 2594 8012
      2590 8010
TIME...MOT...LOC 1805Z 254DEG 15KT 2584 8016

$$

GREGORIA
323 
WWUS52 KMFL 011820
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
220 PM EDT MON APR 1 2013

FLC086-011830-
/O.CAN.KMFL.SV.W.0004.000000T0000Z-130401T1845Z/
MIAMI-DADE FL-
220 PM EDT MON APR 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN
MIAMI-DADE COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
MOVED OUT OF THE WARNED AREA. THUS THE SEVERE THUNDERSTORM WARNING 
HAS BEEN CANCELLED. ADDITIONAL THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON. STAY TUNED FOR ADDITIONAL POSSIBLE WARNINGS.

LAT...LON 2589 8011 2577 8012 2577 8014 2578 8015
      2583 8014 2585 8015 2588 8015 2584 8017
      2579 8018 2578 8020 2587 8023 2594 8012
      2590 8010
TIME...MOT...LOC 1820Z 254DEG 15KT 2586 8009

$$

GREGORIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 1:50 PM EDT, 3 minutes earlier.

Area forecast discussion, Apr 1, 1:50 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
150 PM EDT MON APR 1 2013

.AVIATION...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING
ACROSS THE EASTERN PORTION OF THE PENINSULA THIS AFTERNOON. FOR
THE VERY SHORT TERM...SHOWERS AND THUNDERSTORMS ARE IN THE
VICINITY OF TERMINALS KTMB...KMIA AND KOPF WITH BRIEF PERIODS OF
IFR CONDITIONS POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE WEATHER
WITH ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EARLY
EVENING. AFTER THE EARLY EVENING HOURS THE POTENTIAL FOR
CONVECTION WILL START TO DECREASE. FOR THE EAST COAST
TERMINALS...AS SOUTHWESTERLY WINDS CONTINUE TO DEVELOP THE CHANCES
OF A SEA BREEZE THIS AFTERNOON ARE DIMINISHING BUT WINDS COULD BE
SOMEWHAT VARIABLE AT TIMES.

60

&&

.PREV DISCUSSION... /ISSUED 1031 AM EDT MON APR 1 2013/

UPDATE...
THE MORNING SURFACE ANALYSIS SHOWED A HIGH PRESSURE RIDGE AXIS
EXTENDING WEST ACROSS SOUTH FLORIDA AND THE SOUTHEAST GULF OF
MEXICO AND A COLD FRONT APPROACHING FROM THE NORTH. SSW LOW-LEVEL
FLOW IS EXPECTED TO GRADUALLY VEER TOWARD THE WEST THROUGH THE
COURSE OF THE DAY AS THIS BOUNDARY CONTINUES SOUTH. THIS FLOW
COMBINED WITH THE AFTERNOON EAST COAST SEA BREEZE...A COUPLE OF
IMPULSES ALOFT AND MODERATE INSTABILITY AND SHEAR (0-6KM 30-35 KT)
COULD GENERATE A FEW STRONG TO EVEN SEVERE THUNDERSTORMS THROUGH
THE AFTERNOON/EVENING PERIOD TODAY OVER THE METRO/EAST COAST
LOCATIONS. THE LATEST WRF AND HRRR MODEL REFLECTIVITIES...
HOWEVER...ARE ONLY INDICATING ISOLATED COVERAGE OVER THESE AREAS
AT BEST THROUGH THIS TIME. ANY STORMS THAT DO INITIATE COULD BE
CAPABLE OF PRODUCING STRONG WINDS, HAIL AND POSSIBLY A TORNADO.
THE LATEST FORECAST HAS BEEN UPDATED TO REFLECT THIS POTENTIAL
THIS AFTERNOON. ELSEWHERE...VISIBILITIES HAVE BEGUN TO IMPROVE
OVER THE PAST HOUR ACROSS THE INTERIOR LOCATIONS FROM THE EARLY
MORNING FOG AND THIS TREND IS EXPECTED TO CONTINUE. THE LOCAL
OFFICIALS HAVE REPORTED THAT SEGMENTS OF I-75 HAVE BEEN CLOSED
TODAY DUE TO A COMBINATION OF THIS FOG EARLIER AND SMOKE FROM THE
ONGOING WILDFIRE IN COLLIER COUNTY.

PREV DISCUSSION... /ISSUED 739 AM EDT MON APR 1 2013/

AVIATION...

AN UPPER LEVEL SHORTWAVE ACROSS THE EASTERN GULF WILL MOVE ACROSS
THE FLORIDA PENINSULA TODAY. A FEW SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE MAINLY TO THE EAST OF THE EAST COAST TAF SITES THIS
MORNING. SEA BREEZE BOUNDARIES EARLY THIS AFTERNOON ARE EXPECTED TO
HELP GENERATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS NEAR THE
EAST COAST TAF SITES. SO ADDED VCTS FOR THE EAST COAST TAFS. FOR
KAPF...THERE IS A SLIGHT CHANCE OF SHOWERS AHEAD OF THE
TROUGH...MAINLY BEFORE 18Z. WIND DIRECTION MAY VARY BETWEEN 160-210
DEGREES DURING THE DAY AT THE EAST COAST TAF SITES. WINDS WILL SHIFT
TO THE WEST TO NORTHWEST TONIGHT BEHIND THE BOUNDARY.

PREV DISCUSSION... /ISSUED 459 AM EDT MON APR 1 2013/

DISCUSSION...
CURRENTLY, A MID LEVEL TROUGH, ROUGHLY AT 700 MB, IS MOVING ACROSS
THE EASTERN GULF OF MEXICO. THIS HAS GENERATED A LINE OF
THUNDERSTORMS THAT IS EXPECTED TO FALL APART AS IT APPROACHES
CENTRAL FLORIDA. THIS TROUGH, ACCORDING TO THE HRRR, MAY SPARK OFF
A FEW SHOWERS OVER SOUTH FLORIDA THIS MORNING. ALSO, ANOTHER SHORT
WAVE HAS GENERATED SOME SHOWERS AND ISOLATED THUNDERSTORMS OVER
THE FLORIDA STRAITS. THESE ARE MOVING NORTH NORTHEAST. THE SHOWERS
WILL AFFECT THE SOUTHEASTERN PORTION OF THE CWA THIS MORNING. THE
QUESTION IS IF THERE WILL BE ANY THUNDERSTORMS THAT MOVE INTO THE
AREA AS WELL. THERE IS AROUND 1000 JOULES JUST ONSHORE, AROUND
HOMESTEAD AND MIAMI. SO, ALTHOUGH ORIGINAL THINKING WAS THEY WOULD
STAY OFFSHORE, MAY HAVE TO ADD A MENTION OF THUNDERSTORMS FOR THIS
AREA THIS MORNING.

AS FOR LATER TODAY, MODELS INDICATE THE TROUGH, OR REALLY, A
WEAKENING FRONT, WILL MOVE ONSHORE THE GULF COAST LATER THIS
MORNING. MODELS ARE INDICATING IT WILL NOT BE TOO ACTIVE,
CONVECTION WISE WHEN IT DOES. BUT, AS IT PROGRESS ACROSS THE
STATE, ALONG WITH DAYTIME HEATING, CONVECTION MAY BE ABLE TO
INITIATE. THE MODELS DO DIFFER GREATLY WITH HOW MUCH CAPE WILL BE
AVAILABLE. THE GFS KEEPS THE HIGHEST BOUNDARY LAYER CAPE VALUES
WELL OFFSHORE AND ONLY 500-600 JOULES OVER THE ATLANTIC COAST. THE
NAM, ON THE OTHER HAND, HAS 1200 TO 1600 JOULES OVER THE ATLANTIC
COAST, NEAT WEST PALM BEACH, AND DROPS TO 500-700 JOULES NEAR
MIAMI. NOW THE NAM MODEL SOUNDINGS HAVE 1200-1600 JOULES ALL OVER
THE ATLANTIC COAST. THEY DO SHOW A WEAK CAP FURTHER NORTH, BUT IT
IS SO WEAK, NOT THINKING IT WILL BE A REAL INHIBITOR. THERE IS
ALSO A TOUCH OF CIN TO THE NORTH AS WELL, BUT AGAIN, NOTHING THAT
REALLY SHOULD INHIBIT DEVELOPMENT. SO, WHAT WILL INHIBIT THEIR
DEVELOPMENT. WELL, MODELS DO SHOW THAT THE CAPE WILL BE PUSHING
OFF TO THE EAST, AHEAD OF THE TROUGH. SO, WE MAY BE LACKING THE
LIFTING MECHANISM. IT MAY ARRIVE WELL AFTER THE CAPE HAS PUSHED
OFF SHORE. SO, HAVE KEPT CHC POPS AND SLIGHT CHC TSTMS, BUT HAVE
BROADENED THE COVERAGE OF TSTMS THIS AFTERNOON.

BEHIND THE TROUGH TODAY, HIGH PRESSURE WILL BE BUILDING IN FAIRLY
QUICK. THIS WILL BRING QUIET WEATHER BACK TO SOUTH FLORIDA FOR A
FEW DAYS.

FOR FRIDAY AND THE WEEKEND, A LOW PRESSURE SYSTEM WILL DEVELOP
OVER THE WESTERN GULF AND MOVE OVER THE FLORIDA PANHANDLE THURSDAY
NIGHT/FRIDAY MORNING. A COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA
FRIDAY. THIS SYSTEM WILL BRING OUR NEXT CHANCE FOR RAIN AND
POSSIBLY A THUNDERSTORM. MODELS ARE IN PRETTY GOOD AGREEMENT WITH
THE STRENGTH, POSITION, AND TIMING OF THIS SYSTEM. GIVEN THIS,
HAVE A HIGH CHC POP IN THE FORECAST FOR FRIDAY. BEHIND THE FRONT,
HIGH PRESSURE WILL BUILD IN ONCE AGAIN. TEMPERATURES WILL NOT BE
MUCH COOLER, ONLY A FEW DEGREES. THIS HIGH PRESSURE WILL LAST FOR
THE REMAINDER OF THE EXTENDED FORECAST.

MARINE...
WINDS AHEAD OF A WEAK FRONT/TROUGH WILL PICK UP OUT OF THE SOUTH
TO BETWEEN 13 AND 19 KTS OVER THE ATLANTIC WATERS. THEY SHOULD
REMAIN BELOW 10 KTS OVER THE GULF WATERS. THE HIGHER WIND SPEEDS
OVER THE ATLANTIC WATERS HAS PROMPTED A SMALL CRAFT SHOULD
EXERCISE CAUTION STATEMENT FOR THIS AFTERNOON. SEAS TODAY WILL BE
SUBSIDING SOMEWHAT, EVEN WITH THE WINDS, AND ARE EXPECTED TO BE 1
TO 3 FEET BY TOMORROW IN THE ATLANTIC WATERS. THE GULF WATERS WILL
BE AROUND 1 FOOT FOR THE NEXT COUPLE OF DAYS. HIGH PRESSURE WILL
BUILD IN BEGINNING TONIGHT. THIS WILL CAUSE WINDS TO WEAKEN SOME
TONIGHT TO 7-10 KTS OVER THE ATLANTIC AND SHIFT THEM OUT OF THE
NORTH TOMORROW.

FIRE WEATHER...
THE MAIN FIRE WEATHER CONCERN TODAY ARE THE SHIFTING WINDS. AN
APPROACHING FRONT/TROUGH WILL CAUSE WINDS TO PICK UP SOME TODAY TO
10 TO 15 MPH OVER GLADES, HENDRY, AND INTERIOR COLLIER COUNTIES.
THEY WILL BEGIN OUT OF THE SOUTHEAST, BUT TURN THROUGH THE DAY TO
THE SOUTH, THEN SOUTHWEST BY EARLY AFTERNOON. BY THIS EVENING,
THEY WILL BECOME WESTERLY BETWEEN 5 AND 10 MPH. ALONG WITH THIS
WIND SHIFT, WILL BE THE CHANCE FOR SOME RAIN SHOWERS AND A SLIGHT
CHANCE FOR A THUNDERSTORM. THE CHANCES INCREASE AS YOU GO EASTWARD
ACROSS SOUTH FLORIDA. IN THE INTERIOR PORTION OF THE AREA, THE
DIVIDING LINE FOR THE CHANCE OF AND THUNDERSTORMS IS A DIFFICULT
ONE AT BEST. SO, AREAS WEST OF THE FORECASTED AREA, SHOULD REMAIN
AWARE OF THE POSSIBILITY THAT THE FORECAST COULD CHANGE TO INCLUDE
THEM AS THE TROUGH GETS CLOSER. ONE THE OTHER HAND, IT COULD ALSO
BE PUSHED FURTHER EAST. THERE IS JUST GREAT UNCERTAINTY WITH THE
CONVECTIVE DEVELOPMENT TODAY.

BEHIND THE TROUGH, HIGH PRESSURE WILL BUILD IN THROUGH THURSDAY,
BRINGING QUIET WEATHER BACK TO SOUTH FLORIDA.

PREV DISCUSSION... /ISSUED 241 AM EDT MON APR 1 2013/

AVIATION...
ISOLATED SHOWERS WERE MOVING ACROSS THE ATLANTIC WATERS AND NEAR
KFLL AND FXE. ANOTHER AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS
WERE MOVING JUST SOUTH OF THE KEYS. THIS AREA OF SHOWERS AND
STORMS WILL CONTINUE TO MOVE NORTHWARD OVERNIGHT...AND COULD GET
NEAR KTMB AND KMIA IN THE NEXT FEW HOURS IF THEY HOLD TOGETHER. A
SHORTWAVE TROUGH MOVING ACROSS THE EASTERN GULF WAS FORCING
SHOWERS AND THUNDERSTORMS TO DEVELOP WEST OF TAMPA. THE HRRR
KEEPS THIS LINE TOGETHER AND MOVES IT TOWARDS KAPF AROUND 16Z.
OTHER SHOWERS OR STORMS COULD ALSO BEGIN DEVELOPING ON THE EAST
COAST SEA BREEZE AROUND THIS TIME. THE WIND DIRECTION IS ALSO
TRICKY TODAY AS THE BOUNDARY LAYER WINDS SHIFT TO THE SOUTHWEST
AHEAD OF THE TROUGH AND WEAK COLD FRONT. SO THE WINDS MAY SHIFT TO
THE SOUTHWEST FOR A TIME LATE IN THE MORNING BEFORE THE EAST COAST
SEA BREEZE BOUNDARY TRIES TO PUSH THE WINDS BACK TO THE SOUTH OR
SOUTHEAST. BY 00Z...SOUTHWESTERLY FLOW IS EXPECTED TO
PREVAIL...WITH WEST TO NORTHWESTERLY FLOW BEHIND THE SURFACE
TROUGH AFTER 02-04Z. SO FOR THE TAFS...KEPT VCSH FOR NOW...BUT
MAY NEED TO ADD VCTS. MVFR CONDITIONS ARE POSSIBLE NEAR ANY
SHOWERS OR STORMS THAT FORM.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  65  81  67  81 / 20 10 -  10
FORT LAUDERDALE  68  84  71  83 / 20 10 -  10
MIAMI            68  85  69  82 / 20 10 -  10
NAPLES           65  83  64  85 / 10 10 -  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...85/AG
AVIATION/RADAR...60/BD
Hazardous weather outlook, Apr 1, 10:07 AM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1007 AM EDT MON APR 1 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
020515-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1007 AM EDT MON APR 1 2013

...SEVERE THUNDERSTORMS POSSIBLE MAINLY ACROSS EASTERN SOUTH FLORIDA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: SOUTH TO SOUTHEAST WINDS OF 15 MPH WILL LEAD TO A
SLIGHT RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES TODAY.

THUNDERSTORMS: THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
REGION TODAY, BUT MAINLY EXPECTED ACROSS THE EASTERN HALF OF SOUTH
FLORIDA AND THE ADJACENT ATLANTIC WATERS. THE MAIN THREATS ARE
EXPECTED TO BE DAMAGING WINDS, LIGHTNING, HAIL AND A SLIGHT RISK
OF TORNADOES.

TORNADOES: CONDITIONS TODAY WILL BE FAVORABLE FOR ANY THUNDERSTORMS
THAT DEVELOP TO RESULT IN A SLIGHT RISK OF TORNADOES.

WATERSPOUTS: CONDITIONS TODAY WILL BE FAVORABLE FOR ANY SHOWERS OR
THUNDERSTORMS THAT DEVELOP ACROSS THE ATLANTIC WATERS TO PRODUCE
WATERSPOUTS.

WIND: ANY THUNDERSTORMS THAT DEVELOP TODAY COULD RESULT IN
DAMAGING WIND GUSTS TO NEAR 60 MPH.

HAIL: ANY THUNDERSTORMS THAT DEVELOP TODAY COULD RESULT IN
HAIL RANGING FROM QUARTER TO GOLF BALL SIZED.

FLOODING: LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY STORMS THAT
DEVELOP TODAY WITH MINOR URBAN TYPE FLOODING POSSIBLE.

VISIBILITY: SMOKE FROM A WILDFIRE IN CENTRAL COLLIER COUNTY MAY
RESULT IN AREAS OF REDUCED VISIBILITIES TONIGHT OVER INTERIOR
SECTIONS OF COLLIER COUNTY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EASTERLY WINDS WILL RETURN BY WEDNESDAY RESULTING IN AN ENHANCED
RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES WEDNESDAY AND
THURSDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND
FRIDAY ACROSS SOUTH FLORIDA AS LOW PRESSURE DEVELOPS ACROSS THE
NORTHEASTERN GULF.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Apr 1, 1:43 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
143 PM EDT MON APR 1 2013

FLZ074-173-011815-
COASTAL MIAMI DADE COUNTY FL METROPOLITAN MIAMI DADE FL
143 PM EDT MON APR 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN MIAMI-DADE
COUNTY...FOR GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...

* UNTIL 215 PM EDT

* AT 138 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR WESTCHESTER...AND MOVING EAST AT 10 MPH.
  ANOTHER STRONG STORMS WAS DEVELOPING OVER VIRGINIA GARDENS.

* THESE STORMS WILL AFFECT...
  CORAL WAY VILLAGE...
  SOUTH MIAMI...
  UNIVERSITY OF MIAMI...
  MIAMI INTERNATIONAL AIRPORT...
  CORAL GABLES...
  COCONUT GROVE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS
OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2582 8018 2579 8017 2574 8018 2572 8024
      2570 8024 2567 8026 2567 8037 2583 8035
      2586 8016
TIME...MOT...LOC 1742Z 256DEG 10KT 2572 8033

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 8:52 AM EDTSpecial Marine WarningMFL53 min
Apr 1, 8:56 AM EDTSpecial Marine WarningMFL64 min
Apr 1, 1:43 PM EDTSpecial Weather StatementMFLMiami-Dade32 min
Apr 1, 1:57 PM EDTSpecial Marine WarningMFL63 min
Apr 1, 2:13 PM EDTSpecial Marine WarningMFL62 min
Apr 1, 2:13 PM EDTSpecial Weather StatementMFLMiami-Dade32 min
Apr 1, 2:16 PM EDTSpecial Weather StatementMFLMiami-Dade29 min
Apr 1, 2:37 PM EDTSevere Thunderstorm WarningMFLMiami-Dade38 min
Apr 1, 2:53 PM EDTSpecial Weather StatementMFLMiami-Dade37 min
Apr 1, 2:59 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Apr 1, 3:05 PM EDTSpecial Weather StatementMFLMiami-Dade25 min
Apr 1, 3:06 PM EDTAreal Flood AdvisoryMFLMiami-Dade114 min
Apr 1, 3:13 PM EDTSpecial Marine WarningMFL62 min
Apr 1, 3:36 PM EDTAreal Flood AdvisoryMFLMiami-Dade84 min
Apr 1, 3:39 PM EDTSpecial Marine WarningMFL66 min
Apr 1, 3:44 PM EDTSevere Thunderstorm WarningMFLMiami-Dade31 min
Apr 1, 3:48 PM EDTSpecial Weather StatementMFLMiami-Dade42 min
Apr 1, 4:13 PM EDTSpecial Marine WarningMFL32 min
Apr 1, 4:40 PM EDTSpecial Marine WarningMFL50 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.